Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 102, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2004, 7:57 PM CDT for Hickman County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 9, 2004, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 100057
SVRBNA
TNC081-100130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HICKMAN COUNTY IN TENNESSEE
* UNTIL 830 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR EAST CENTRAL HICKMAN COUNTY...OR 10 MILES
EAST OF CENTERVILLE...MOVING SOUTHEAST AT 15 MPH.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
LAT...LON 3570 8738 3573 8735 3574 8735 3578 8730
3580 8730 3584 8725 3582 8723 3573 8723
3573 8727 3570 8727 3570 8730 3567 8734
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:30 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 9, 7:30 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CDT WED JUN 9 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUING TO WORK SOUTHEASTWARD DOWN TOWARD INTERSTATE 65 PER LATEST RADAR LOOP. OUTFLOW BOUNDARIES ALL OVER THE PLACE THIS EVENING AND HELPING TO REFIRE CONVECTION IN SEVERAL PLACES...SOME WITH GUSTY WINDS. WILL UPDATE FORECAST AND BUMP POPS UP BASICALLY FOR THE CENTRAL AND SOUTHERN PARTS OF THE MID STATE. WILL ALSO REALIGN ZONE GROUPS SOMEWHAT. UPDATE OUT SHORTLY. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, Jun 9, 5:30 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUN 9 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Special weather statement, Jun 9, 6:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 645 PM CDT WED JUN 9 2004 TNZ028-059>062-075-100100- BEDFORD-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-WILSON- 645 PM CDT WED JUN 9 2004 SCATTERED THUNDERSTORMS...SOME STRONG...HAVE DEVELOPED IN THE CENTRAL AND SOUTHERN COUNTIES OF MIDDLE TENNESSEE. SMALL HAIL.... STRONG GUSTY WINDS AND DANGEROUS LIGHTNING WILL OCCUR WITH THESE STORMS. REPORTS OF PEA SIZE HAIL...TREE LIMBS DOWN AND SHINGLES BLOWN OFF ROOFS HAVE BEEN REPORTED BY THE PUBLIC IN MAURY COUNTY. THE STRONGEST STORMS WILL MOVE FROM NORTH OF MURFREESBORO AND FRANKLIN SOUTHWARD TO THE LEWISBURG AND SHELBYVILLE AREA. RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE IN THESE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR FURTHER WEATHER INFORMATION. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.